Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 79, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Sep 4, 2007, 6:56 PM MDT for Teton County, Wyoming. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2007, 6:56 PM MDT (00:56 UTC)
- Expired
- Sep 4, 2007, 7:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Teton County, WY
The radar
The Pocatello radar (KSFX), 165 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5368 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 050057 SVRRIW WYC039-050145- /O.NEW.KRIW.SV.W.0079.070905T0056Z-070905T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 656 PM MDT TUE SEP 4 2007 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TETON COUNTY IN NORTHWEST WYOMING... THIS INCLUDES THE CITY OF JACKSON... * UNTIL 745 PM MDT * AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF RAFTER J RANCH...OR ABOUT 10 MILES SOUTHWEST OF JACKSON...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... U.S. HWY 26/89 MILE MARKER 150 AND RAFTER J RANCH BY 705 PM... JACKSON AND TETON VILLAGE BY 710 PM... U.S. HWY 26/89 MILE MARKER 160 AND GROS VENTRE JCT BY 715 PM... KELLY BY 725 PM... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4338 11104 4324 11089 4363 11015 4386 11050 $$ MURRELL
2 follow-up statements
000 WWUS55 KRIW 050121 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 718 PM MDT TUE SEP 4 2007 WYC039-050145- /O.CON.KRIW.SV.W.0079.000000T0000Z-070905T0145Z/ TETON WY- 718 PM MDT TUE SEP 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR SOUTHERN TETON COUNTY IN NORTHWEST WYOMING... AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JACKSON...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... JACKSON PEAK BY 725 PM MDT... KELLY BY 735 PM MDT... OVER SHEEP MOUNTAIN BY 735 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4338 11104 4324 11089 4363 11015 4386 11050 $$
000 WWUS55 KRIW 050143 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 740 PM MDT TUE SEP 4 2007 WYC039-050150- /O.EXP.KRIW.SV.W.0079.000000T0000Z-070905T0145Z/ TETON WY- 740 PM MDT TUE SEP 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TETON COUNTY IN NORTHWEST WYOMING EXPIRES AT 745 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR HEAVY RAIN THAT OCCURRED WITH THIS STORM. A STORM SPOTTER REPORTED...A HALF AN INCH OF RAIN...IN ABOUT TWENTY MINUTES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4338 11104 4324 11089 4363 11015 4386 11050 $$ MURRELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 4:12 PM MDT, 2 hours 44 minutes earlier.
Area forecast discussion, Sep 4, 4:12 PM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 412 PM MDT TUE SEP 4 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY WATER VAPOR IMAGERY SHOWS THE CLOSED UPPER LOW AND ASSOCIATED H5 TROUGH DIGGING THROUGH SOUTH-CENTRAL OR AT 2045Z WITH NUMEROUS SHOWERS AND THUNDERSTORMS BREAKING OUT WELL AHEAD OF THE SYSTEM IN A BROAD AREA OF LARGE-SCALE ASCENT EXTENDING FROM NORTHEASTERN NV AND ALL OF UT INTO SOUTHEASTERN ID. AREA OF STRONG DIFFLUENCE AT H3...INCREASING PRECIPITABLE WATER TO NEAR ONE INCH AND LIFTED INDICES FROM MINUS 1 TO MINUS 2 WILL MOVE INTO FAR WESTERN WY TONIGHT. WILL INCLUDE MID TO HIGH CHANCE POPS ACROSS THIS AREA THROUGH 12Z WEDNESDAY...WHILE CARRYING SLIGHT CHANCE POPS ACROSS THE REMAINDER OF THE CWA WHERE INSTABILITY WILL BE LACKING. A SERIES OF H5 VORTICITY MAXIMA WILL MOVE ACROSS THE ENTIRE CWA WEDNESDAY AHEAD OF THE APPROACHING TROUGH MOVING INTO SOUTHERN ID. DIFFLUENCE ALOFT...STRONGER DYNAMIC FORCING AND RAPIDLY FALLING H5 HEIGHTS COMBINED WITH INCREASING LOW AND MID LEVEL MOISTURE WILL PROVIDE AN ENVIRONMENT FAVORABLE FOR STRONG TO SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON. STEEP MID LEVEL LAPSE RATES WEST OF THE DIVIDE WILL CREATE THE POTENTIAL FOR LARGE HAIL...AND SEVERE WIND GUSTS WILL BE POSSIBLE ACROSS THE ENTIRE CWA. THE GFS PROGRESSION OF THE UPPER LOW IS SLOWER THAN THE NAM/ECMWF THURSDAY...AND WILL FAVOR THE NAM/ECMWF SOLUTION GIVEN THE STRONG ZONAL H5 FLOW IN THE PAC NW BEHIND THE TROUGH. STILL THE LEFT FRONT QUAD OF A 60-70 KT H25 JET MAX WILL MOVE ACROSS WY JUST TO THE WEST OF THE TROUGH AXIS...AND THIS FORCING AND MOISTURE ALREADY IN PLACE WILL FAVOR AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THURSDAY AFTERNOON WITH ACTIVITY DIMINISHING FROM WEST TO EAST. NORTHWEST FLOW ALOFT FRIDAY WITH AN UPSTREAM TROUGH IN NORTHWESTERN MT SHOULD PRODUCE ISOLATED SHOWERS ACTIVITY ACROSS THE NORTHERN TIER OF WY. COLD FRONT WILL MOVE ACROSS WY WEDNESDAY...AND HIGHS THURSDAY ARE EXPECTED TO BE SLIGHTLY BELOW NORMAL. H7 TEMPERATURES WILL RISES 1-2 C FRIDAY...BUT WITH NORTHWEST FLOW ALOFT...HIGHS WILL ONLY RECOVER TO NEAR NORMAL. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY ACTIVE N TO NW FLOW IS EXPECTED THROUGH AT LEAST THE WEEKEND AND PERHAPS LONGER. SERIES OF WEATHER DISTURBANCES SHOULD KEEP AT LEAST THE NORTH UNSETTLED AND MUCH COOLER WITH A CHANCE OF SHOWERS AND EVEN SOME HIGHER ELEVATION SNOW. DECENT COLD FRONT DROPPING DOWN FROM THE NORTH SATURDAY WILL LIKELY DROP TEMPERATURES INTO THE 60S AND LOWER 70S BEHIND IT AND PERHAPS LOWER IF LOW CLOUDS AND RAIN DEVELOP. HAVE ADDED OR INCREASED POPS OVER THE WEEKEND AND WILL CONTINUE THAT TREND TONIGHT IF THIS PATTERN CONTINUES TO HOLD TONIGHT. GFS INDICATES ANOTHER SYSTEM ON TUESDAY THAT THE ECMWF HOLDS WELL TO OUR NE. WILL PUT IN SOME SLIGHT CHANCES ACROSS THE N TO MATCH WITH OUR NEIGHBOR BUT WILL HAVE TO SEE HOW THIS LOOKS AGAIN TONIGHT. EITHER WAY...THE RECENT BOUT OF 80S AND 90S WILL BE REPLACED BY MAINLY 60S AND 70S WITH 50S AND 60S IN THE HIGH COUNTRY. THE FAR NORTH WILL BE THE COOLEST WITH SNOW POSSIBLE ABOVE 8000 TO 9000 FEET BASED ON CURRENT TRENDS. && .AVIATION... WINDS AT THE SURFACE AND ALOFT WILL BEGIN TO INCREASE ACROSS CENTRAL AND WESTERN WYOMING WEDNESDAY INTO THURSDAY AS LOW PRESSURE MOVES ACROSS THE REGION. THE CHANCES FOR THUNDERSTORMS ARE ALSO GREATER ON WEDNESDAY AS MOISTURE INCREASES ALONG A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE. THE RESULT WILL BE SCATTERED THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING WITH HEAVY RAINFALL AND GUSTY WINDS. HAIL IS ALSO A POSSIBILITY OVER THE HIGHER ELEVATIONS OF WESTERN WYOMING. THESE STORMS WILL LIKELY CREATE OCCASIONAL IFR CONDITIONS. OTHERWISE...VFR CONDITIONS PREVAIL THROUGH THURSDAY. && .FIRE WEATHER... UPPER LEVEL LOW PRESSURE WILL MOVE FROM SOUTHERN OREGON INTO NORTHERN NEVADA TONIGHT. MOISTURE FROM THIS SYSTEM WILL INCREASE FROM WEST TO EAST ACROSS WYOMING TONIGHT. EXPECT SOME SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER THE WEST TONIGHT...WITH ISOLATED ACTIVITY ELSEWHERE. INCREASED CLOUD COVER AND ADDITIONAL MOISTURE WILL CONTINUE TO MOVE OVER THE AREA AS THE SYSTEM MOVES FURTHER EAST WEDNESDAY AND WEDNESDAY NIGHT...BRINGING MUCH COOLER TEMPERATURES...HIGHER RELATIVE HUMIDITIES AND HIGHER CHANCES FOR WETTING RAINS. A FEW THUNDERSTORMS THURSDAY WILL BE CAPABLE OF PRODUCING STRONG TO POSSIBLY SEVERE WIND GUSTS. THE SYSTEM WILL CONTINUE TO MOVE EAST TO WESTERN SOUTH DAKOTA BY THURSDAY EVENING...WITH MOST SHOWER ACTIVITY MOVING TO THE EAST OF THE REGION BY THURSDAY AFTERNOON. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SMITH LONG TERM...SKRBAC AVIATION...KPL FIRE WEATHER...SMITH
Hazardous weather outlook, Sep 4, 4:12 PM MDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 412 PM MDT TUE SEP 4 2007 WYZ001>020-022>030-051100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 412 PM MDT TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO WESTERN WYOMING TONIGHT...WHILE ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR ELSEWHERE ACROSS THE STATE. A FEW STRONGER THUNDERSTORMS WEST OF THE DIVIDE COULD PRODUCE HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONTAL PASSAGE WEDNESDAY AND A STRONG UPPER LOW APPROACHING FROM THE WEST WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE ENTIRE AREA. STRONGER THUNDERSTORMS WILL POSE A THREAT OF SEVERE WIND GUSTS ACROSS THE ENTIRE AREA WEDNESDAY AFTERNOON AND EVENING...WITH LARGE HAIL ALSO POSSIBLE WEST OF THE DIVIDE. HEAVY RAIN FROM THUNDERSTORMS COULD ALSO RESULT IN LOCALIZED FLASH FLOODING WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THUNDERSTORM WIND GUSTS OVER 40 MPH ACROSS THE WEST AND SOUTH THIS AFTERNOON AND EVENING. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Sep 4, 5:19 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 519 PM MDT TUE SEP 4 2007 WYZ023-024-027-050030- SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR VALLEY- 519 PM MDT TUE SEP 4 2007 EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN UTAH AND SOUTHEAST IDAHO...TO MOVE NORTHEAST INTO LINCOLN COUNTY... INCLUDING STAR VALLEY...BETWEEN 545 PM AND 645 PM. SOME OF THESE THUNDERSTORMS COULD BE STRONG...PRODUCING GUSTY WINDS NEAR 50 MPH...SMALL HAIL...CONTINUOUS LIGHTNING...AND BRIEF HEAVY RAINFALL. ISOLATED RAINFALL AMOUNTS NEAR A HALF AN INCH WILL BE POSSIBLE... WHICH COULD CAUSE MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. 21
Special weather statement, Sep 4, 6:06 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 606 PM MDT TUE SEP 4 2007 WYZ023-024-027-050050- SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR VALLEY- 606 PM MDT TUE SEP 4 2007 SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN UTAH AND SOUTHEAST IDAHO...WILL CONTINUE TO MOVE NORTHEAST INTO LINCOLN COUNTY. THROUGH 630 PM...THE STRONGEST STORMS WILL AFFECT AREAS BETWEEN COKEVILLE AND SAGE JUNCTION IN SOUTHERN LINCOLN COUNTY. ANOTHER THUNDERSTORM COULD AFFECT THE SOUTHERN PARTS OF STAR VALLEY BETWEEN 620 AND 700 PM. SOME OF THESE THUNDERSTORMS COULD BE STRONG...PRODUCING GUSTY WINDS NEAR 50 MPH...SMALL HAIL...CONTINUOUS LIGHTNING...AND BRIEF HEAVY RAINFALL. ISOLATED RAINFALL AMOUNTS NEAR A HALF AN INCH WILL BE POSSIBLE...WHICH COULD CAUSE MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. 21
Special weather statement, Sep 4, 6:28 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 628 PM MDT TUE SEP 4 2007 WYZ012-013-023-050105- JACKSON HOLE-STAR VALLEY-TETON AND GROS VENTRE MOUNTAINS- 628 PM MDT TUE SEP 4 2007 THROUGH 700 PM...A STRONG THUNDERSTORM IS EXPECTED TO MOVE OUT OF IDAHO...AND AFFECT NORTHERN STAR VALLEY...AND SOUTHERN JACKSON HOLE...AFFECTING AREAS FROM ALPINE TO HOBACK JUNCTION...INCLUDING TRAVELLERS ALONG HIGHWAY 26...89. THIS THUNDERSTORM IS CAPABLE OF PRODUCING GUSTY WINDS NEAR 50 MPH...SMALL HAIL...CONTINUOUS LIGHTNING...AND HEAVY RAINFALL. ISOLATED RAINFALL AMOUNTS NEAR A HALF AN INCH WILL BE POSSIBLE...WHICH COULD CAUSE MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. 21
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:52 AM MDT | Flash Flood Watch | RIW | Big Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 5 more | 23 hr |
| Sep 5, 1:31 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln | 44 min |
| Sep 5, 1:37 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln | 38 min |
| Sep 5, 1:42 PM MDT | Tornado Warning | RIW | Lincoln | 38 min |
| Sep 5, 2:03 PM MDT | Flash Flood Warning | RIW | Lincoln, Sublette, Teton | 3 hr |
| Sep 5, 2:03 PM MDT | Tornado Warning | RIW | Teton | 27 min |
| Sep 5, 2:13 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Sublette | 47 min |
| Sep 5, 2:30 PM MDT | Special Weather Statement | RIW | Teton | 60 min |
| Sep 5, 2:41 PM MDT | Severe Thunderstorm Warning | RIW | Teton | 43 min |
| Sep 5, 2:52 PM MDT | Flash Flood Warning | RIW | Park | 3 hr |
| Sep 5, 2:52 PM MDT | Severe Thunderstorm Warning | RIW | Sublette | 24 min |
| Sep 5, 3:00 PM MDT | Special Weather Statement | RIW | Sweetwater | 60 min |
| Sep 5, 3:19 PM MDT | Special Weather Statement | RIW | Sublette | 56 min |
| Sep 5, 4:08 PM MDT | Special Weather Statement | RIW | 67 min | |
| Sep 5, 4:30 PM MDT | Special Weather Statement | RIW | 60 min | |
| Sep 5, 4:41 PM MDT | Special Weather Statement | RIW | 64 min | |
| Sep 5, 5:33 PM MDT | Special Weather Statement | RIW | Fremont, Hot Springs | 57 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.